Jump to content
CrazyBoards.org

Hypersalivation from Clozaril (clozapine)


Recommended Posts

I've noticed that I get hypersalivation in the morning from Clozaril (clozapine) and mom says I cough at night and she believes it might be from that too.

Without having to add more prescription medications first, what can I do about this side effect?

Link to comment
Share on other sites

it can only be from the clozaril im guessing. most of the others are dry mouth medicaitons topamax, lithium, etc.

is the vitamin C you're taking chewable. do you take that at night? vitamin C chewables often hav sweeteners that make you salivate. it may be only temporary, has it been going on for awhile?

it's def not much of an issue, the only med that used to give me trouble with this was pyridostygmine. i took it cause the doc thought i had myasthenia gravis and if it helped then i had myasthenia gravis. which is a mucle weakness disease.

but the thing was it interacted with my other meds becuz it made me more energetic, and thus my lexapro also did the same, so i was feeling overly energetic but then when i took too much of it my muscles weakened, instead of feeling stronger. it has a similar effect to artane in that it helps in that same way with the muscles, but the side effects with both are the same hypersalivation.

and also u take colace? how has that been for ya? i know for long term constipation, colace is the recommended treatment, but it is not as gentle as say magnesium hydroxide for occasional constipation. maybe(if you can get away with it) try milk o magnesia for the constipation. i know i did, and it helped me.

Link to comment
Share on other sites

is the vitamin C you're taking chewable. do you take that at night? vitamin C chewables often hav sweeteners that make you salivate. it may be only temporary, has it been going on for awhile?

and also u take colace? how has that been for ya?

The Vitamin C I take in the morning is a pill (Ester C is the brand name).

It's (hyper-salivation) only been going on for the past 2 or 3 weeks at most.

I've been taking colace for over a year for constipation side effect and it works great for me. I haven't had any problems with it. I've asked my doctor about long term issues with it and my gdoc advised me that I shouldn't have a problem with taking colace long term.

Sleep with a towel in your mouth? LOL. Sorry. I just had to say it. :)

LOL. I like the joke sylvan. ;)

Link to comment
Share on other sites

I've had hypersalivation on-and-off for years now and awakened on a drewl-soaked pillow, but never tried the towel in the mouth thing. Although, my previous wife made me sleep on a towel (not comfortable) every night because of my night sweats.

Tommy

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...